Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2025, 1:11 PM CDT for 8 counties in Illinois. It was in force for 49 min. 27 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 1:11 PM CDT (18:11 UTC)
- Expired
- Mar 30, 2025, 2:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 1:17 PM CDT | TSTM WND DMG | 2 Nw Mattoon, IL | Photos of power poles down northwest of Mattoon on near highway 33. |
| Mar 30, 1:17 PM CDT | TSTM WND DMG | 2 Nw Mattoon, IL | Photos of power poles down northwest of Mattoon on near highway 33. |
| Mar 30, 1:22 PM CDT | TORNADO | 4 Sse Ivesdale, IL | The tornado moved from the SW corner of Champaign County to just north of Tolono. It covered 12 miles in 12 minutes doing EF1 damage to outbuildings and trees. It was 200 yds wide with a peak wind of 90 mph. |
| Mar 30, 1:29 PM CDT | TSTM WND GST 45 | Coles County Airport, IL | ASOS station KMTO Coles Co. Mem AP Station Elevation: 685 ft. |
| Mar 30, 1:29 PM CDT | TSTM WND GST 45 | Coles County Airport, IL | ASOS station KMTO Coles Co. Mem AP Station Elevation: 685 ft. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | 2 Nne Tolono, IL | Morton Building collapsed at 1083 Caty Road 900 N 1.5 miles NNE of Tolono. Photos sent. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | 2 Nne Tolono, IL | Morton Building collapsed at 1083 Caty Road 900 N 1.5 miles NNE of Tolono. Photos sent. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | 2 Nne Tolono, IL | Storage unit damaged on county road 900 just east of highway 45 1.5 miles NNE of Tolono. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | 2 Nne Tolono, IL | Storage unit damaged on county road 900 just east of highway 45 1.5 miles NNE of Tolono. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | Tolono, IL | Building collapsed from high winds. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | Tolono, IL | Building collapsed from high winds. |
| Mar 30, 1:30 PM CDT | TSTM WND GST 55 | Tolono, IL | Pea size hail with 55 mph wind gust at Tolono. |
| Mar 30, 1:30 PM CDT | TSTM WND GST 55 | Tolono, IL | Pea size hail with 55 mph wind gust at Tolono. |
| Mar 30, 1:35 PM CDT | TSTM WND DMG | 3 W Charleston, IL | Several power poles and lines blown down west of 2.5 miles west of Charleston. |
| Mar 30, 1:35 PM CDT | TSTM WND DMG | 3 W Charleston, IL | Several power poles and lines blown down west of 2.5 miles west of Charleston. |
| Mar 30, 1:35 PM CDT | TSTM WND GST 50 | Philo, IL | |
| Mar 30, 1:35 PM CDT | TSTM WND GST 50 | Philo, IL | |
| Mar 30, 1:41 PM CDT | TSTM WND GST 54 | 4 Nw Longview, IL | Mesonet station UP773 4 NW Longview Station Elevation: 677 ft. |
| Mar 30, 1:41 PM CDT | TSTM WND GST 54 | 4 Nw Longview, IL | Mesonet station UP773 4 NW Longview Station Elevation: 677 ft. |
| Mar 30, 1:45 PM CDT | TSTM WND DMG | Sidney, IL | Morton building damaged by high winds. |
| Mar 30, 1:45 PM CDT | TSTM WND DMG | Sidney, IL | Morton building damaged by high winds. |
| Mar 30, 1:45 PM CDT | TSTM WND GST 70 | Sidney, IL | Some structural damage from high winds along with power outages. |
| Mar 30, 1:45 PM CDT | TSTM WND GST 70 | Sidney, IL | Some structural damage from high winds along with power outages. |
| Mar 30, 1:45 PM CDT | HAIL 1 | Ashmore, IL | Photo sent with 1 inch hail next to a quarter. Hail lasted for about 15 minutes and ponding of water. |
| Mar 30, 1:45 PM CDT | HAIL 1 | Ashmore, IL | Photo sent with 1 inch hail next to a quarter. Hail lasted for about 15 minutes and ponding of water. |
| Mar 30, 2:00 PM CDT | HAIL 0.75 | Ashmore, IL | Pea to dime size hail reported in Ashmore. |
| Mar 30, 2:00 PM CDT | HAIL 0.75 | Ashmore, IL | Pea to dime size hail reported in Ashmore. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS53 KILX 301811
SVRILX
ILC019-029-035-041-115-139-147-173-301900-
/O.NEW.KILX.SV.W.0041.250330T1811Z-250330T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
111 PM CDT Sun Mar 30 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Coles County in east central Illinois...
Moultrie County in central Illinois...
Eastern Shelby County in central Illinois...
Southern Piatt County in central Illinois...
Cumberland County in east central Illinois...
Southern Champaign County in east central Illinois...
Douglas County in east central Illinois...
East central Macon County in central Illinois...
* Until 200 PM CDT.
* At 111 PM CDT, severe thunderstorms were located along a line
extending from near Bement to near Neoga, moving northeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Cooks Mill, Ivesdale, Arthur, Mattoon, and Atwood around 115 PM
CDT.
Sadorus, Arcola, and Humboldt around 120 PM CDT.
Pesotum, Tolono, and Tuscola around 125 PM CDT.
Camargo around 130 PM CDT.
Other locations in the path of these severe thunderstorms include
Villa Grove, Philo, Sidney, Broadlands and Newman.
This includes the following highways...
Interstate 57 between mile markers 170 and 227.
Interstate 70 between mile markers 116 and 119, and between mile
markers 121 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CDT for central and
east central Illinois.
&&
LAT...LON 3948 8801 3925 8801 3923 8871 3991 8877
4008 8799 3948 8798
TIME...MOT...LOC 1811Z 223DEG 49KT 3992 8853 3938 8849
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner1 follow-up statement
512
WWUS53 KILX 301833
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
133 PM CDT Sun Mar 30 2025
ILC115-139-147-173-301842-
/O.CAN.KILX.SV.W.0041.000000T0000Z-250330T1900Z/
Moultrie-Shelby-Piatt-Macon-
133 PM CDT Sun Mar 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR MOULTRIE...EASTERN SHELBY...
SOUTHERN PIATT AND EAST CENTRAL MACON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for east central
Illinois.
&&
LAT...LON 3924 8838 3998 8846 4008 8799 3948 8798
3948 8801 3925 8801
TIME...MOT...LOC 1832Z 259DEG 45KT 4002 8824 3931 8815
$$
ILC019-029-035-041-301900-
/O.CON.KILX.SV.W.0041.000000T0000Z-250330T1900Z/
Coles-Cumberland-Champaign-Douglas-
133 PM CDT Sun Mar 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR COLES...NORTHERN CUMBERLAND...SOUTHERN CHAMPAIGN AND DOUGLAS
COUNTIES...
At 132 PM CDT, severe thunderstorms were located along a line
extending from near Willard Airport to near Greenup, moving east at
50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe storms will be near...
Oakland, Broadlands, Newman, Rardin, Philo, Sidney, and Ashmore
around 140 PM CDT.
Other locations impacted by these severe thunderstorms include
Murdock, Longview, Fairgrange, Walnut Point State Park, Loxa, Fox
Ridge State Park, Hindsboro, Bushton, Chesterville, and Coles County
Airport.
This includes the following highways...
Interstate 57 between mile markers 183 and 227.
Interstate 70 between mile markers 116 and 119, and between mile
markers 121 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for east central
Illinois.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3924 8838 3998 8846 4008 8799 3948 8798
3948 8801 3925 8801
TIME...MOT...LOC 1832Z 259DEG 45KT 4002 8824 3931 8815
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BumgardnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:54 PM CDT, 17 minutes earlier. Its key messages:
- Two rounds of convection are anticipated today. The first will mainly impact locations along and west of I-55 this morning. Gusty winds and hail will be possible with a few of the cells.
- The second round of convection will develop just east of the I-55 corridor toward midday...then will quickly track eastward into Indiana by early evening. Damaging wind gusts, very large hail, and a few tornadoes are likely with these cells.
- Another system will bring a chance for strong to severe thunderstorms on Wednesday: however, it is still too early to pinpoint exact details.
Area forecast discussion, Mar 30, 12:54 PM CDT, 17 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 1254 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - Two rounds of convection are anticipated today. The first will mainly impact locations along and west of I-55 this morning. Gusty winds and hail will be possible with a few of the cells. - The second round of convection will develop just east of the I-55 corridor toward midday...then will quickly track eastward into Indiana by early evening. Damaging wind gusts, very large hail, and a few tornadoes are likely with these cells. - Another system will bring a chance for strong to severe thunderstorms on Wednesday: however, it is still too early to pinpoint exact details. && .MESOSCALE... Issued at 1246 PM CDT Sun Mar 30 2025 Key Messages... Severe storms are ongoing across portions of east central and southeast Illinois. Damaging straight line winds the primary concern but will need to monitor closely for tornadoes spinning up within the line. Technical Discussion... Early morning convection over southern MO has produced an MCV that is currently lifting across central Illinois near SPI as of 1230PM. In addition, synoptic cold front is in this vicinity approaching the I-55 corridor. A line of severe thunderstorms has developed just ahead of these features lifting northeast into portions of east central and southeast Illinois. Temperatures in the low to mid 70s and dew points in the mid 60s are contributing to MLCAPE in excess of 1000 J/kg ahead of the line of storms with a bullseye of 100-150 J/kg 0-3 km MLCAPE indicating favorable conditions for low-level stretching of any mesos. Instability is coinciding with an area of deep layer shear in excess of 40kt. Storms have quickly congealed and become linear so main focus in the near term will be damaging straight line winds as well as potential mesovortex genesis. 0-3km shear values around 40kt oriented out of the WSW will require line normal component of any bowing segments pointing anywhere between east to north in order to meet the criteria for QLCS 3-ingredients. Deubelbeiss && .UPDATE... Issued at 1246 PM CDT Sun Mar 30 2025 Some weaker cells have been percolating across central IL this morning. The main show will come just after noon today. The convective models having the line of storms exiting around 00z this evening. We are still expecting very large hail (>2 inches), damaging winds (60-80mph), and isolated, potentially strong tornadoes. The risk looks to be near and east of the I-55 corridor. Please stay weather aware today! Copple && .SHORT TERM...(Today through Monday) Issued at 402 AM CDT Sun Mar 30 2025 A line of thunderstorms seen on 0830z/330am radar imagery across western Missouri/Arkansas will lift northeastward over the next several hours. Based on radar timing tools and the latest HRRR output, the storms will reach the far SW KILX CWA around Winchester and Jacksonville between 7am and 8am, then will push north of the I-74 corridor after 10am. While widespread severe weather is not expected with this initial round of convection, MUCAPE values increasing into the 1000-1500J/kg range and modestly steep mid-level lapse rates will support the potential for gusty winds and marginally severe hail. Given the current trajectory, think the storms will primarily impact locations along/west of I-55 this morning. Once the morning activity departs, a second more significant round of convection will develop along/ahead of the advancing cold front/outflow boundary. While 00z CAMs still offer varying solutions as to the exact location of convective initiation, consensus continues to point to locations just east of the I-55 corridor between 12pm and 2pm. The pre-frontal airmass will become moderately unstable and highly sheared...with SBCAPEs of 1500-2000J/kg and 0-6km shear of 50-55kt. Given ample instability, steep mid-level lapse rates, and a freezing level of 10,000ft or less...very large hail will be a primary concern with the cells as they first begin to develop. As such, SPC is indicating a greater than 10% chance for hail larger than 2 inches in diameter everywhere east of I-55. With a mid-level jet streak shifting across the region, speed shear will increase markedly this afternoon, resulting in impressive 0-3km VGP values in excess of 0.5. Given the high degree of shear, HREF ensemble mean Significant Tornado Parameter (STP) values climb above 2 along/south of a Shelbyville to Danville line. Am therefore concerned about a few potentially strong tornadoes with the developing supercells. Given deep-layer shear vectors parallel with the boundary, think the cells will quickly grow upscale into a QLCS...with an attendant damaging wind gust and tornado risk as the line races eastward across the I-57 corridor and into Indiana by early evening. Once the cold front passes, the severe weather risk will come to an end and a much cooler airmass will arrive tonight into Monday. After highs in the upper 60s and lower 70s today, readings will only reach the upper 40s and lower 50s on Monday. As high pressure builds into the region and winds diminish, radiational cooling will allow low temperatures Monday night to dip into the upper 20s and lower 30s. Barnes .LONG TERM...(Tuesday through Saturday) Issued at 402 AM CDT Sun Mar 30 2025 After that, the active weather pattern will continue through the remainder of the week. Dry conditions will prevail into Tuesday before yet another strong storm system approaches from the southwest Tuesday night into Wednesday. While it is still too early to properly assess any attendant severe weather risk, SPC is highlighting much of central Illinois with a 15% probability of severe...with a 30% chance for locations along/south of I-70. Once the system passes, the main baroclinic zone will drop southward and stall across the Ohio River Valley as it becomes parallel with the deep-layer southwesterly flow pattern developing across the central/eastern U.S. As a series of waves interacts with the boundary, additional rounds of showers/storms will be possible by the end of the week. The end result will be a wet and unsettled extended forecast. Barnes && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1225 PM CDT Sun Mar 30 2025 A line of storms are moving through central IL this afternoon, primarily impacting DEC and CMI into the evening. PIA may see some light showers this afternoon. Ceilings will drop tonight to MVFR ~1-2kft. By late morning tomorrow, ceilings will rise back to VFR for all sites. Winds will be gusty up to 30-35kt. Southwesterly winds will rotate out of the northwest by this evening behind the cold front. Copple && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 30, 11:57 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1157 AM CDT Sun Mar 30 2025 ILZ027>031-036-037-040-041-047>050-311700- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Light rain will move across the area this afternoon. An isolated thunderstorm with small hail is possible, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-311700- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. A significant round of convection will develop east of I-55 then quickly track eastward into Indiana by early evening. All severe hazards are possible...including damaging wind gusts in excess of 70mph, hail larger than 2 inches in diameter, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon, through 7 pm. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:33 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Coles, Douglas, Macon, Moultrie, Piatt and 1 more | 42 min |
| Mar 30, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 30 min |
| Mar 30, 1:26 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 21 min |
| Mar 30, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 35 min |
| Mar 30, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 31 min |
| Mar 30, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar, Jasper | 24 min |
| Mar 30, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 35 min |
| Mar 30, 2:17 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Mar 30, 2:52 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 23 min |
| Mar 30, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 31 min |
| Mar 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 24 min |
| Mar 30, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 32 min |
| Mar 30, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Edgar, Jasper | 62 min |
| Mar 30, 3:33 PM CDT | Tornado Warning | ILX | Clay, Richland | 27 min |
| Mar 30, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 59 min |
| Mar 30, 4:24 PM CDT | Areal Flood Advisory | ILX | Clay, Jasper, Richland | 3 hr |
| Mar 30, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 10 min |
| Mar 30, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.